LIVING WITH HIV
Depression Meds for HIVers Concerned About Side Effects
I have been HIV positive for less than a year and I'm depressed about it. I plan to talk to my mental health doctor, but I want to go in with some information. I'm concerned that if I take antidepressants, I'll gain weight, have nightmares, feel tired or further reduce my almost nonexistent sex drive. If I want to avoid these side effects, which antidepressants are my best bet?
Ecstasy, HIV and the Immune System
About once every month, I take ecstasy with alcohol to enhance sex. Could this have any effect on my immune system or my overall health?
HIV & FACIAL/BODY FAT
I've had a number of Sculptra (poly-L-lactic acid, New-Fill) treatments over the past four years to treat facial wasting. The results have generally been great; the only problem has been a few obvious lumps under my eyes, which my highly skilled doctor was able to reposition through surgery. With this combination of treatments, I appear to be an attractive, wrinkle-free, healthy 38-year-old, instead of the 48-year-old, 17-year survivor of HIV that I am!
Lesser-Known Treatments for HIV-Related Body Fat Problems
Why don't you talk much about the use of Artefill as an injectable filler to correct facial lipoatrophy? And on the subject of body fat treatments, how do you feel about using the human growth hormone Serostim to reverse lipohypertrophy, or fat gain, in the belly area?
The Line Between HIV and AIDS
I was diagnosed with HIV last year. I didn't start HIV meds right away, and in February of this year I was diagnosed with toxoplasmosis (a parasitic infection). Although I still feel fatigued, I'm getting better thanks to medications -- my CD4 count has gone from 60 to 300, and my viral load has dropped from 60,000 to around 150. But do I still technically have AIDS? What do I need to do to ensure that I stay healthy?
Which One of My Meds Is Causing Gas?
I'm taking a total of five HIV meds, and have developed a worsening gas problem. I also have occasional diarrhea. This is becoming a real problem; how can I figure out which of my meds is causing this, and what can I do about it?
Treatment for Bone Problems That Won't Go Away
About 18 months ago, I suffered multiple stress fractures in my feet. A bone scan found that I had osteopenia (low bone mineral density). I started taking Fosamax, but after a year of treatment a new bone scan found that my bone mineral density hadn't changed. Now my doctor wants me to start taking injections of a drug called Forteo, which is for people with much worse bone problems than I have. Does this seem OK to you?
Can Strenuous Exercise Cause CPK Levels to Rise?
I have a high creatine phosphokinase (CPK) level and I take cholesterol meds. My doctor is worried because my recent CPK level was 1,500. What can I do to lower this level? Could my levels have gone up because I exercised a lot the week before?
|My Boyfriend Says He Wishes He Was Pos!|
(A recent post from the "Living With HIV" board)
I have been HIV positive for 28 years. My first partner of 11 years passed away in 1992 from AIDS. My second partner and I broke up after 14 years; he was also HIV positive. I am with a nice man now who is not positive and wishes he was. I keep telling him he should not wish that. I do not know if he is wishing [this] because of me; I sure hope not. It makes my life very hard.
Click here to join this discussion thread, or to start your own!
Why Has the CD4 Count for Starting HIV Treatment Gone From 200 to 350?
I've noticed over the years that you've recommended starting HIV meds at higher and higher CD4 counts. First the number was 200, then it was 250, and now you're telling people that the consensus in the medical field is that HIVers should start meds at a whopping 350 CD4 cells! What's the deal?
Which Is Better: HIV Meds With Dinner or Right After Waking?
I'm about to start treatment with Truvada (tenofovir/FTC) and Viramune (nevirapine). The instructions only tell me to have them with a glass of water, but could food make a difference as well? I'm not sure whether to have them in the morning -- I usually skip breakfast -- or at night, when I would have them with a healthy dinner.
My Pos Boyfriend Is Refusing Meds, but He's Getting Sicker
My better half has been HIV positive for three years. He decided not to take HIV meds, doesn't eat healthy and doesn't exercise. In January of this year, he developed a small sore on his backside, and it's grown considerably since then. He was recently diagnosed with hepatitis B and herpes in addition to his HIV, but he still doesn't want to start HIV treatment yet. What can I do?
Interaction Between HIV Meds and Grapefruit
Does eating grapefruit cause HIV drug resistance if you are taking HIV medications?
STRANGE BUT TRUE
Well, This Is Quite a Pickle I've Gotten Myself Into
Can I get HIV -- or any virus, for that matter -- by masturbating with a pickle, a bottle or something similar?
Ew! I Kissed a Gay Man!
I had a light make out session with a gay man who I think uses drugs! I'm scared to death I might have gotten HIV or another sexually transmitted infection. Should I be worried?